My wife had surgery 3 weeks ago. She was given Heparin to reduce blood clotting. She was given this 2x per day while in the hospital (3 days). She had blood drawn today for follow up with her PCP. She said it seems the bandaid has a significant amount more blood after the draw than she typically has had in the past. Concerned her blood is still affected by the Heparin.
I thought it would have been out of her system by now.
I don't think there is anything to worry about as long as it has clotted.
Has she noticed anything else unusual such as blood in the stool or urine, bloody nose, excessive bruising or bleeding gums, that would indicate heparin is still in her system?
If you are concerned talk with your doctor.
Does your wife have any renal impairment? To be clear, are you saying that 2 weeks and 4 days ago your wife's last dose of Hep-Pak was administered? If so, there should not be any effect from the heparin unless she has an impairment. It is more probable that the tech did not pull the needle straight out and this caused a little additional amount of blood to be produced on the Band-Aid. She should watch for other signs of bleeding or bruising easily. If so, she needs to see a hematologist.
- Heparin Information for Consumers
- Heparin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Heparin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Would a patient sheduled for open heart surgery need to have heparin in their system before surgery?
Posted 4 Sep 2009 • 1 answer
Posted 10 May 2010 • 1 answer
Posted 21 Mar 2011 • 3 answers
Posted 8 Nov 2014 • 1 answer
Posted 23 Nov 2015 • 2 answers